• 5 Common Side Effects Of Too Much Vitamin B 12

    vitamin b12

    Vitamin B12 is derived from meat and dairy as well as poultry and is a necessary vitamin that can give people energy. Physicians will often give a Vitamin B12 shot to those who are anemic or those who are weakened due to illness or the flu to give them these necessary nutrients. However, too much of even a good thing can cause side effects that are not desirable. Those who take supplements of Vitamin B 12 should be aware of the side effects that can occur when too much of this component is in the system.

    The 5 most common side effects of too much Vitamin B12 include:


    Swelling can occur in the feet, hands and legs from too much Vitamin B12.  If you experience swelling when you are taking these supplements, you should consult with your doctor. There are many underlying medical conditions that can cause swelling in the body but in many cases it is due to too much Vitamin B 12. If the vitamin is found to be the culprit, then a reduction in the amount of the vitamin will be recommended to see if the swelling subsides.

    Blood Clots

    Blood clots are a serious side effect to having too much Vitamin B12.  Blood clots can lead to heart attack or stroke. It is important that any patient who has unexplained bleeding or bruising seek out a doctor regarding this condition. It is important for those who are taking a vitamin supplement such as B12 to take only the daily recommended dosage to avoid this potentially deadly side effect that can occur from too much of this vitamin.


    There are various reasons why people break out in hives and in some cases, too much Vitamin B 12 can be the problem. Hives are noted as large welts that itch and can be found all over the body. Those who have hives and also suffer from a fever should see a doctor as this can be due to a toxic allergic reaction. Hives are very common for a number of other reasons, besides Vitamin B 12, however those who are taking this supplement should be aware that they can also be caused by taking too much of this vitamin. As an overdose of Vitamin B12 can lead to more serious health problems, noting the advent of hives can often be a first indicator that a patient is getting too much Vitamin B 12.

    Chest Pain

    b12 deficiency test

    b12 deficiency test

    Chest pain is characterized by a tightness in the chest as well as shortness of breath. Most people who experience chest pain will seek out a doctor as this can be indicative of a number of different conditions, including heart disease or a heart attack. An irregular heartbeat can be picked up by a physical examination and difficult breathing may also accompany chest pain. These are symptoms that someone cannot afford to ignore and should be brought to the attention of a qualified medical physician. In some cases, chest pain can be attributed to anxiety and stress. Those who are taking supplements of Vitamin B 12, or who eat foods that are concentrated in this Vitamin should be aware of this symptom. Chest pain should always be addressed by a doctor.

    Muscle Weakness

    Muscle cramps and tingling can also occur in those who have an overdose of Vitamin B 12. There can be a numb feeling in the extremities due to too much Vitamin B 12 as well. Muscle weakness should not be ignored and should also be addressed by a medical professional.

    Be Sociable, Share!

    Categories: Health & Wellness

    Tags: , , ,

    Leave a Reply

    Your email address will not be published. Required fields are marked *

    You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>